MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER
Model Number 119214M
Medical Device Problem Codes Deflation Problem (1149); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event is unconfirmed since the reported failure could not be reproduced.Visual evaluation of the sample noted one opened (without original packaging) meter bag, drainage tubing and temperature sensing silicone foley and sample port connector.Visual inspection of the sample noted no obvious visible defects.The catheter balloon was inflated with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and balloon concentricity was observed to be 60:40.The balloon rested for 30 minutes without leaks and passively deflated without issue or cuffing, returning 10ml of solution.Active length of the catheter balloon was measured (0.7655") and found to be within specification (0.6"-0.9").The catheter was confirmed to be 14 fr.A potential root cause could not be found since the reported event was unconfirmed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.".
 
Event or Problem Description
It was reported that the temperature sensing foley deflated prematurely and fell out of the patient.
 
Event or Problem Description
It was reported that the temperature sensing foley deflated prematurely and fell out of the patient.It was later reported from the facility that the balloon was not deflated when the catheter fell out of the patient.
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the reported failure could not be reproduced.Visual evaluation of the sample noted one opened (without original packaging) meter bag, drainage tubing and temperature sensing silicone foley and sample port connector.Visual inspection of the sample noted no obvious visible defects.The catheter balloon was inflated with 10 ml methylene blue solution (3 drops 1% aq methylene blue per 100ml distilled water) and balloon concentricity was observed to be 60:40.The balloon rested for 30 minutes without leaks and passively deflated without issue or cuffing, returning 10ml of solution.Active length of the catheter balloon was measured (0.7655") and found to be within specification (0.6"-0.9").The catheter was confirmed to be 14 fr.A potential root cause could not be found since the reported event was unconfirmed.A device history record review was not required per the investigation.The instructions for use were found adequate and state the following: "to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® LUBRI-SIL® ALL-SILICONE TEMP SENSING FOLEY CATHETER
Common Device Name
TEMP SENSING FOLEY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8901825
Report Number1018233-2019-04823
Device Sequence Number18888965
Product Code EZL
UDI-Device Identifier00801741046292
UDI-Public(01)00801741046292
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2023
Device Model Number119214M
Device Catalogue Number119214M
Device Lot NumberNGCT1115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer08/26/2019
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1